MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with two navistar® rmt thermocool® electrophysiology catheter¿s and irrigation issues during use on the patient occurred.The navistar® rmt thermocool® electrophysiology catheter was only flushing out of 4 of its 6 irrigation ports.It was discovered after attempting radio frequency (rf) delivery and a pump error appeared (code unknown) after 10 seconds of ablation.The catheter was removed and the irrigation issue was noticed.It was confirmed it was irrigating during rf delivery.The catheter was exchanged (with one from the same lot) and the same issue occurred.They replaced the catheter again.This time from a different lot and there were no issues.The procedure continued successfully.There was no patient consequence reported.Additional information was received.The suspected device for the reported flow/irrigation issue was the catheters.The smartablate pump was used.The steps taken to resolve the irrigation issue was swapping catheter, then swapping pump.The correct catheter settings were selected on the generator.Pump was switching from ¿low¿ to ¿high¿ flow during ablation.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2024-01437 for product code nr7tcsiy (navistar rmt thermocool); (2) mfr # 2029046-2024-01438 for product code nr7tcsiy (navistar rmt thermocool).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 15-may-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) procedure with a navistar® rmt thermocool® electrophysiology catheter¿s and irrigation issues during use on the patient occurred.The device evaluation was completed on 31-may-2024.The device was returned to biosense webster for evaluation.A visual inspection, and irrigation test of the returned device were performed in accordance with bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to the pump and an irrigation test was performed, and the device irrigated correctly.No pump error was observed.The device was flushing correctly and no obstructed holes were observed.No malfunctions were observed during the device analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warning and precautions: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19230966
Report Number2029046-2024-01437
Device Sequence Number12445726
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Catalogue NumberNR7TCSIY
Device Lot Number31039182M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/15/2024
05/31/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/20/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVISTAR RMT THERMOCOOL.; UNKNOWN GENERATOR.; UNK_SMARTABLATE PUMP.
Patient SexUnknown